Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Apr 4, 2018, 4:48 AM EDT for Morgan County, Washington County, Ohio. It took effect at Apr 4, 2018, 8:00 AM EDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 4:48 AM EDT (08:48 UTC)
- In effect from
- Apr 4, 2018, 8:00 AM EDT
- Expired
- Apr 5, 2018, 5:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 152 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muskingum River at McConnelsville (MCCO1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03150000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
928 WGUS41 KRLX 040848 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 448 AM EDT Wed Apr 4 2018 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Muskingum River... Affecting the following counties in Ohio...Morgan...Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC115-167-042048- /O.NEW.KRLX.FL.W.0033.180404T1200Z-180405T0900Z/ /MCCO1.1.ER.180404T1200Z.180404T1800Z.180405T0300Z.NO/ 448 AM EDT Wed Apr 4 2018 the National Weather Service in Charleston WV has issued a * Flood Warning for the Muskingum River At Mcconnelsville. * from this morning to late tonight...or until the warning is cancelled. * At 4:00 AM Wednesday the stage was 10.7 feet. * Minor Flooding is forecast. * Flood stage is 11.0 feet. * Forecast...rise above flood stage by this morning and continue to rise to near 11.2 feet by this afternoon. The river will fall below flood stage by tonight. * At stages near 11.0 feet...Route 669 above malta and other roads are flooded. * A crest near 11.2 feet compares to a previous crest of 11.1 feet on April 10 2015. && LAT...LON 3975 8196 3975 8186 3961 8175 3952 8184 $$ 12
3 follow-up statements
328 WGUS41 KRLX 041133 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 733 AM EDT Wed Apr 4 2018 ...Observed Flooding Changed from Minor to Record Severity for the following rivers... Hocking River...Muskingum River... Affecting the following counties in Ohio...Athens...Morgan...Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC115-167-042333- /O.CON.KRLX.FL.W.0033.180404T1200Z-180405T0900Z/ /MCCO1.1.ER.180404T1200Z.180404T1800Z.180405T0300Z.NO/ 733 AM EDT Wed Apr 4 2018 The Flood Warning continues for the Muskingum River At Mcconnelsville. * until late tonight...or until the warning is cancelled. * At 7:00 AM Wednesday the stage was 10.9 feet. * Minor Flooding is forecast. * Flood stage is 11.0 feet. * Forecast...rise above flood stage by this morning and continue to rise to near 11.2 feet by this afternoon. The river will fall below flood stage by tonight. * At stages near 11.0 feet...Route 669 above malta and other roads are flooded. * A crest near 11.2 feet compares to a previous crest of 11.1 feet on April 10 2015. && LAT...LON 3975 8196 3975 8186 3961 8175 3952 8184 $$ OHC167-042333- /O.CON.KRLX.FL.W.0031.000000T0000Z-180406T0112Z/ /BEVO1.3.ER.000000T0000Z.180404T1045Z.180405T1912Z.NR/ 733 AM EDT Wed Apr 4 2018 ...Observed flooding increased from Minor TO Record severity... The Flood Warning continues for the Muskingum River At Beverly. * until Thursday evening...or until the warning is cancelled. * At 6:45 AM Wednesday the stage was 31.9 feet. * Record Flooding is occurring and Minor Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...the river will continue to fall to below flood stage by Thursday afternoon . * At stages near 34.0 feet...Several areas near the river are flooded. Homes, farmland, camps, several sections of Route 60, and secondary roads near the river are flooded. * A crest near feet compares to a previous crest of 31.8 feet on February 16 2018. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$ OHC009-042332- /O.CON.KRLX.FL.W.0032.180404T2200Z-180405T2034Z/ /ATHO1.1.ER.180404T2200Z.180405T0600Z.180405T1434Z.NO/ 733 AM EDT Wed Apr 4 2018 The Flood Warning continues for the Hocking River At Athens. * from this evening to Thursday afternoon...or until the warning is cancelled. * At 7:00 AM Wednesday the stage was 18.4 feet. * Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...rise above flood stage by this evening and continue to rise to near 20.6 feet by after midnight . The river will fall below flood stage by late morning Thursday . * At stages near 20.0 feet...Low areas, campground, and private camps along the river between Athens, and coolville begin to flood. * A crest near 20.6 feet compares to a previous crest of 21.3 feet on March 3 2017. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$ ROCHE
777 WGUS81 KRLX 041411 FLSRLX River Flood Statement National Weather Service Charleston WV 1011 AM EDT Wed Apr 4 2018 ...The flood warning continues for the following rivers...Hocking River... Muskingum River. At Athens... At Mcconnelsville... At Beverly... Affecting the following counties in Ohio...Athens...Morgan...Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC115-167-042011- /O.EXT.KRLX.FL.W.0033.000000T0000Z-180405T1200Z/ /MCCO1.1.ER.180404T1342Z.180404T1800Z.180405T0600Z.NO/ 1011 AM EDT Wed Apr 4 2018 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Muskingum River At Mcconnelsville. * AT 8:00 AM Wednesday the stage was 11.0 feet. * Minor Flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by late this morning and continue to rise to near 11.1 feet by this afternoon. The river will fall below flood stage after midnight . * At stages near 11.0 feet...Route 669 above malta and other roads are flooded. * A crest near 11.1 feet compares to a previous crest of 11.1 feet on April 10 2015. && LAT...LON 3975 8196 3975 8186 3961 8175 3952 8184 $$ OHC167-042011- /O.EXT.KRLX.FL.W.0031.000000T0000Z-180407T0200Z/ /BEVO1.3.ER.000000T0000Z.180404T1800Z.180406T2000Z.NR/ 1011 AM EDT Wed Apr 4 2018 ...Flood Warning extended until Friday evening...The Flood Warning continues for the Muskingum River At Beverly. * AT 9:45 AM Wednesday the stage was 32.1 feet. * Record Flooding is occurring and Record Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...The River will continue rising to near 32.3 feet by this afternoon. The river will fall below flood stage Friday afternoon. * At stages near 34.0 feet...Several areas near the river are flooded. Homes, farmland, camps, several sections of Route 60, and secondary roads near the river are flooded. * A crest near 32.3 feet compares to a previous crest of 31.8 feet on February 16 2018. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$ OHC009-042011- /O.EXT.KRLX.FL.W.0032.180404T2200Z-180406T1047Z/ /ATHO1.1.ER.180404T2200Z.180405T1200Z.180406T0447Z.NO/ 1011 AM EDT Wed Apr 4 2018 ...Flood Warning extended until Friday morning...The Flood Warning continues for the Hocking River At Athens. * AT 9:00 AM Wednesday the stage was 18.7 feet. * Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...Rise above flood stage by this evening and continue to rise to near 21.0 feet by Thursday morning. The river will fall below flood stage by early Friday morning. * At stages near 22.0 feet...East state street in athens and route 33 north of nelsonville begins to flood. * A crest near 21.0 feet compares to a previous crest of 21.3 feet on March 3 2017. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$
908 WGUS81 KRLX 042010 FLSRLX River Flood Statement National Weather Service Charleston WV 410 PM EDT Wed Apr 4 2018 ...The flood warning is cancelled for the following rivers...Muskingum River. At Mcconnelsville... Affecting the following counties in Ohio...Morgan...Washington. ...The flood warning continues for the following rivers...Hocking River... Muskingum River. At Athens... At Beverly... Affecting the following counties in Ohio...Athens...Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC115-167-042040- /O.CAN.KRLX.FL.W.0033.000000T0000Z-180405T1200Z/ /MCCO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 410 PM EDT Wed Apr 4 2018 The Flood Warning is cancelled for the Muskingum River At Mcconnelsville. * AT 4:00 PM Wednesday the stage was 10.6 feet. * Flood stage is 11.0 feet. * Forecast...The River crested below flood stage at 10.9 feet. The river will continue to fall to 10.2 feet by Thursday morning. * A crest near 10.3 feet compares to a previous crest of 11.1 feet on April 10 2015. && LAT...LON 3975 8196 3975 8186 3961 8175 3952 8184 $$ OHC167-050210- /O.EXT.KRLX.FL.W.0031.000000T0000Z-000000T0000Z/ /BEVO1.3.ER.000000T0000Z.180404T1615Z.000000T0000Z.NR/ 410 PM EDT Wed Apr 4 2018 ...Flood Warning extended until further notice...The Flood Warning continues for the Muskingum River At Beverly. * AT 3:45 PM Wednesday the stage was 31.7 feet. * Record Flooding is occurring and Record Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...The river will continue to fall to a stage of 30.7 feet by Thursday morning. * At stages near 34.0 feet...Several areas near the river are flooded. Homes, farmland, camps, several sections of Route 60, and secondary roads near the river are flooded. * A crest near 31.0 feet compares to a previous crest of 31.8 feet on February 16 2018. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$ OHC009-050210- /O.EXT.KRLX.FL.W.0032.180404T2009Z-180406T1047Z/ /ATHO1.1.ER.180404T1850Z.180405T1200Z.180406T0447Z.NO/ 410 PM EDT Wed Apr 4 2018 The Flood Warning continues for the Hocking River At Athens. * AT 3:00 PM Wednesday the stage was 20.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The River will continue rising to near 21.0 feet by Thursday morning. The river will fall below flood stage early Friday morning. * At stages near 22.0 feet...East state street in athens and route 33 north of nelsonville begins to flood. * A crest near 21.0 feet compares to a previous crest of 21.3 feet on March 3 2017. && LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 4, 3:32 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 4, 3:32 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
332 AM EDT Wed Apr 4 2018
.SYNOPSIS...
High pressure builds into the area today, but tight pressure
gradient will make for gusty winds. Another cold front pushes
southeast later this week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM Wednesday...
Cold front will be coming through the region this morning and as
of 330 am the front was just entering SE Ohio. Heavy rain and
thunderstorms out ahead of the front will be pushing to our east
within the next 2 to 3 hours, with only some showers in the
mountains lingering in the mountains after sunrise. Behind the
front, high pressure will be building in, but winds will be
quite gusty with CAA and tight gradient. Have issued a wind
advisory for the the mountains in Randolph and Pocahontas
through 7 pm this evening.
Non-diurnal trend for temperatures today with much colder air
filtering in through the day. Tonight skies will clear and
temperatures will drop into the 20s, with teens in the mountain
valleys. May see a few isolated snow showers in the mountains
with NW upslope flow, but current guidance is indicating not
much moisture from the Great Lakes making it into our area, so
expecting very little to no accumulations.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 300 PM Tuesday...
High pressure generally through the period with below normal
temperatures.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 300 pM Tuesday...
The trend north of the Friday night/Saturday system continues,
such that wintry impacts have shifted into our area. We will
continue to closely monitor this as the potential for
accumulating snow is increasing at least across a portion of the
area.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
As of 150 AM Wednesday...
Cold front crossing the area early this morning with heavy rain
and embedded thunderstorms. Amendments can be expected going
forward as the activity continues to move through with IFR
visibilities possible in heavier rain. Also, expect gusty winds
to continue, shifting to the west-northwest behind the front.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of heavier rain and storms will
likely differ than currently forecast. Also, the back line of
the rainfall with precipitation ending sometime this morning may
be slightly different than current forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED 04/04/18
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY M M M M H H H H H M M L
HTS CONSISTENCY L H H H H H H H M M M L
BKW CONSISTENCY M M L M M H M M M M M L
EKN CONSISTENCY M M M L M L M M L H M L
PKB CONSISTENCY M L H H H H L L M M L L
CKB CONSISTENCY M M L M M H H H H M M L
AFTER 06Z THURSDAY...
No widespread IFR conditions are anticipated.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory from 8 AM this morning to 7 PM EDT this evening
for WVZ523-524-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...ARJ/MPK
NEAR TERM...MPK
SHORT TERM...30
LONG TERM...30
AVIATION...MPKHazardous weather outlook, Apr 4, 3:15 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 315 AM EDT Wed Apr 4 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-525-050715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- 315 AM EDT Wed Apr 4 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-524-526-050715- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 315 AM EDT Wed Apr 4 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 4, 1:57 AM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
157 AM EDT WED APR 4 2018
WVZ027-028-519-040700-
Clay-Northwest Nicholas-Braxton-
157 AM EDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS...
SOUTHWESTERN BRAXTON AND CLAY COUNTIES...
At 156 AM EDT, a strong thunderstorm was located near Clay, moving
northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Sutton, Clay, Gassaway, Birch River, Big Otter, Wallback, Harrison,
Widen, Frametown, Strange Creek, Wilsie, Bickmore, Procious, Servia,
Indore, Little Birch and Ivydale.
This includes Interstate 79 between mile markers 37 and 64.
LAT...LON 3853 8064 3850 8068 3843 8065 3831 8118
3849 8126 3858 8111 3875 8075 3860 8064
TIME...MOT...LOC 0556Z 245DEG 45KT 3845 8114
ROCHESpecial weather statement, Apr 4, 2:07 AM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
207 AM EDT WED APR 4 2018
WVZ015-027-517-519-040630-
Clay-Kanawha-Northwest Nicholas-Northwest Fayette-
207 AM EDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NICHOLAS...
SOUTHEASTERN KANAWHA...SOUTHWESTERN CLAY AND NORTHERN FAYETTE
COUNTIES...
At 207 AM EDT, a strong thunderstorm was located over Powellton, or
12 miles northwest of Fayetteville, moving northeast at 55 mph.
Locations impacted include...
Fayetteville, Montgomery, Ansted, Glasgow, Smithers, Gauley Bridge,
Pratt, Burnwell, Powellton, Glen, Hawks Nest State Park, Handley,
Swiss, Sharon, Bentree and Pond Gap.
This includes West Virginia Turnpike between mile markers 65 and 77,
and between mile markers 79 and 80.
LAT...LON 3816 8146 3841 8124 3810 8089 3806 8093
3800 8137
TIME...MOT...LOC 0607Z 245DEG 53KT 3812 8132
08Special weather statement, Apr 4, 2:09 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
209 AM EDT WED APR 4 2018
WVZ015-027-517-519-040630-
Clay-Kanawha-Northwest Nicholas-Northwest Fayette-
209 AM EDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NICHOLAS...
SOUTHEASTERN KANAWHA...SOUTHWESTERN CLAY AND NORTHERN FAYETTE
COUNTIES...
At 207 AM EDT, a strong thunderstorm was located over Powellton, or
12 miles northwest of Fayetteville, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fayetteville, Montgomery, Ansted, Glasgow, Smithers, Gauley Bridge,
Pratt, Burnwell, Powellton, Glen, Hawks Nest State Park, Handley,
Swiss, Sharon, Bentree and Pond Gap.
This includes West Virginia Turnpike between mile markers 65 and 77,
and between mile markers 79 and 80.
LAT...LON 3816 8146 3841 8124 3810 8089 3806 8093
3800 8137
TIME...MOT...LOC 0607Z 245DEG 53KT 3812 8132
08Special weather statement, Apr 4, 2:51 AM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
251 AM EDT WED APR 4 2018
WVZ033-034-515>518-520-040715-
Wyoming-Southeast Nicholas-Northwest Raleigh-McDowell-Southeast
Raleigh-Southeast Fayette-Northwest Fayette-
251 AM EDT WED APR 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
MCDOWELL...SOUTH CENTRAL NICHOLAS...RALEIGH...CENTRAL WYOMING AND
FAYETTE COUNTIES...
At 250 AM EDT, a line of strong thunderstorms were located over
Northfork, or near Welch, moving northeast at 55 mph.
Wind gusts up to 50 mph are possible with this line of storms.
Locations impacted include...
Beckley, Fayetteville, Welch, Rainelle, Pineville, Babcock State
Park, Oak Hill, Mullens, Mount Hope, Mabscott, Ansted, Sophia, Gary,
Northfork, Crab Orchard, Dry Creek, Macarthur, Bradley, Shady Spring
and Beaver.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
West Virginia Turnpike between mile markers 28 and 62.
Interstate 64 in West Virginia between mile markers 120 and 137.
LAT...LON 3746 8164 3790 8149 3814 8109 3811 8087
3815 8075 3809 8075 3808 8089 3806 8080
3804 8083 3798 8077 3795 8081 3787 8075
3782 8094 3781 8093 3772 8089 3771 8098
3759 8109 3758 8120 3732 8137 3724 8151
TIME...MOT...LOC 0650Z 246DEG 57KT 3742 8149
ROCHESpecial weather statement, Apr 4, 3:00 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
300 AM EDT WED APR 4 2018
WVZ039-040-521>523-525-526-040800-
Barbour-Southeast Webster-Northwest Randolph-Northwest
Pocahontas-Northwest Webster-Upshur-Southeast Randolph-
300 AM EDT WED APR 4 2018
...STRONG THUNDERSTORMS WILL AFFECT RANDOLPH...NORTHWESTERN
POCAHONTAS...UPSHUR...WEBSTER AND BARBOUR COUNTIES...
At 259 AM EDT, strong thunderstorms were located over Webster
Springs, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elkins, Buckhannon, Philippi, Audra State Park, Webster Springs,
Belington, Addison (Webster Springs), Mill Creek, Dailey, Rock Cave,
Holly River State, Mingo, Beverly, Junior, Womelsdorf (Coalton),
Huttonsville, Montrose, Harman, Pheasant Run and Alexander.
LAT...LON 3893 7946 3890 7945 3889 7952 3884 7954
3879 7950 3877 7952 3828 8043 3851 8059
3873 8045 3873 8039 3881 8040 3908 8025
3930 7987 3925 7985 3923 7981 3913 7984
3908 7978 3904 7978 3898 7947 3893 7942
TIME...MOT...LOC 0659Z 241DEG 56KT 3849 8042
ROCHELocal storm report, Apr 4, 3:21 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
321 AM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD RUTLAND 39.04N 82.13W
04/03/2018 MEIGS OH DEPT OF HIGHWAYS
SR-124 CLOSED IN BOTH DIRECTIONS BETWEEN JCT OF 325 &
124 AND JCT OF 124 & 7 DUE TO HIGH WATER.
1046 AM FLASH FLOOD FEDERAL 39.45N 81.99W
04/03/2018 ATHENS OH DEPT OF HIGHWAYS
SR-329 IS CLOSED DUE TO FLOODING AT THE MORGAN COUNTY
LINE .75 MILE MARKER TO TRIMBLE IN ATHENS. VIA OHGO.
1115 AM FLASH FLOOD WOLFPEN 39.08N 82.08W
04/03/2018 MEIGS OH DEPT OF HIGHWAYS
SR-143 CLOSED IN BOTH DIRECTIONS BETWEEN JCT OF 143 & 7
AND JCT 684 & 143 DUE TO HIGH WATER.
1115 AM FLASH FLOOD NEW LEXINGTON 39.71N 82.21W
04/03/2018 PERRY OH 911 CALL CENTER
DISPATCH REPORTED SR-93 IN BOTH DIRECTIONS BETWEEN ST
RD 668 AND WHAL RD CLOSED DUE TO HIGH WATER.
1125 AM FLASH FLOOD ROSEVILLE 39.81N 82.07W
04/03/2018 PERRY OH FIRE DEPT/RESCUE
REPORTS OF LOCALIZED FLOODING AND WATER OVER THE ROADS
IN THE ROSEVILLE AREA PER ROSEVILLE FD. VIA TWITTER.
1140 AM FLASH FLOOD PAGEVILLE 39.17N 82.14W
04/03/2018 MEIGS OH DEPT OF HIGHWAYS
SR-681 IS CLOSED IN BOTH DIRECTIONS BETWEEN COUNTY LINE
AND JCT OF US 33 AND 681 DUE TO HIGH WATER. VIA OHGO.
0245 PM FLASH FLOOD ALLENSVILLE 39.27N 82.61W
04/03/2018 VINTON OH COUNTY OFFICIAL
HIGHWAY 50 CLOSED W/ 3 FT OF WATER OVER ROADWAY
0303 PM FLASH FLOOD 2 ENE IRELAND 39.27N 81.75W
04/03/2018 ATHENS OH TRAINED SPOTTER
COUNTY ROAD 62 FLOODED FROM ADJACENT CREEK.
0630 PM HAIL CROOKSVILLE 39.77N 82.09W
04/03/2018 E0.88 INCH PERRY OH TRAINED SPOTTER
VIA TRAINED SPOTTER
0630 PM TSTM WND DMG CROOKSVILLE 39.77N 82.09W
04/03/2018 PERRY OH TRAINED SPOTTER
DISPATCHER STATES MULTIPLE TREES AND POWERLINES DOWN IN
THE AREA
0635 PM TSTM WND DMG THORNVILLE 39.90N 82.42W
04/03/2018 PERRY OH EMERGENCY MNGR
MOBILE HOME ON RIDENOUR ROAD OFF SR 13 LIFTED OFF ITS
FOUNDATION AND SHIFTED 3 TO 4 FEET. TRAILER ON SAME ROAD
SHIFTED. CAMPER ON SAME PROPERTY AS TRAILER PICKED UP
AND OVERTURNED AS IT WAS THROWN INTO A UTILITY POLE. ALL
PINE TREES ON A PROPERTY ON BRUNO ROAD DOWN, NO
STRUCTURAL DAMAGE THERE. ELSEWHERE IN THORN TOWNSHIP, 3
TRAILERS IN OPEN, OUTSIDE STORAGE WERE DAMAGED. ONE WAS
FLIPPED OVER, ANOTHER FLIPPED ON ITS SIDE, AND YET A
THIRD FLIPPED OVER END TO END, AND SITTING ON ITS
TONGUE.
0646 PM HAIL 3 E DURANT 39.76N 81.85W
04/03/2018 E1.00 INCH MORGAN OH SOCIAL MEDIA
RIGHT ALONG THE MORGAN/MUSKINGUM COUNTY LINE, RELAYED
VIA BROADCAST MEDIA
0705 PM HAIL ATHENS 39.32N 82.10W
04/03/2018 M0.88 INCH ATHENS OH SOCIAL MEDIA
WITH PICTURE. VIA TWITTER.
0748 PM FLOOD WEST UNION 39.30N 80.78W
04/03/2018 DODDRIDGE WV 911 CALL CENTER
STATE RTE 18 CLOSED IN WEST UNION NEAR FOOTBALL FIELD
DUE TO HIGH WATER.
0806 PM HAIL OAK HILL 38.90N 82.57W
04/03/2018 M1.00 INCH JACKSON OH TRAINED SPOTTER
0809 PM TSTM WND DMG OAK HILL 38.90N 82.57W
04/03/2018 JACKSON OH 911 CALL CENTER
COUPLE TREES DOWN IN THE OAK HILL AREA
0825 PM HAIL BIDWELL 38.92N 82.30W
04/03/2018 E1.00 INCH GALLIA OH BROADCAST MEDIA
0835 PM HAIL RIO GRANDE 38.88N 82.38W
04/03/2018 E0.75 INCH GALLIA OH TRAINED SPOTTER
PEA TO DIME SIZED HAIL REPORTED BY PUBLIC AND TRAINED
SPOTTERS.
0838 PM TSTM WND DMG POINT PLEASANT 38.85N 82.13W
04/03/2018 MASON WV BROADCAST MEDIA
TREES DAMAGED, SOME TOPS BROKEN OFF WITH JUST TRUNK
LEFT
0838 PM TSTM WND DMG HEIGHTS 38.86N 82.13W
04/03/2018 MASON WV BROADCAST MEDIA
STEEPLE BLOWN OFF A CHURCH ON 22ND STREET
0840 PM TSTM WND DMG 2 ESE MEADOWBROOK 38.86N 82.07W
04/03/2018 MASON WV PUBLIC
TWO OUTBUILDINGS DAMAGED
0845 PM HAIL CHESHIRE 38.94N 82.11W
04/03/2018 E1.25 INCH GALLIA OH TRAINED SPOTTER
0845 PM HAIL MIDDLEPORT 39.00N 82.06W
04/03/2018 E0.75 INCH MEIGS OH TRAINED SPOTTER
0847 PM HAIL 1 SSW MAGGIE 38.93N 82.10W
04/03/2018 E1.00 INCH MASON WV TRAINED SPOTTER
5 MINUTES OF HAIL
0850 PM HAIL NEW HAVEN 38.99N 81.97W
04/03/2018 E0.75 INCH MASON WV TRAINED SPOTTER
PEA TO DIME SIZE HAIL REPORTED BY TWO TRAINED SPOTTERS,
ALSO ESTIMATED 45MPH WIND GUSTS
1030 PM HAIL SALEM 39.28N 80.57W
04/03/2018 E1.00 INCH HARRISON WV PUBLIC
&&
EVENT NUMBER RLX1801398 RLX1801395 RLX1801397 RLX1801399 RLX1801394
RLX1801396 RLX1801400 RLX1801401 RLX1801402 RLX1801403 RLX1801412
RLX1801416 RLX1801404 RLX1801405 RLX1801406 RLX1801413 RLX1801417
RLX1801409 RLX1801415 RLX1801419 RLX1801414 RLX1801407 RLX1801410
RLX1801411 RLX1801408 RLX1801418
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:15 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Meigs, Vinton | 45 min |
| Apr 3, 11:47 PM EDT | River Flood Warning | RLX | Athens | 54 hr |
| Apr 4, 3:14 AM EDT | Wind Advisory | RLX | Morgan, Perry, Washington | 16 hr |
| Apr 4, 3:45 AM EDT | Areal Flood Warning | RLX | Athens, Meigs, Morgan, Vinton, Washington | 36 hr |
| Apr 4, 6:22 AM EDT | Areal Flood Warning | RLX | Morgan, Washington | 6 hr |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Washington | 62 hr |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Washington | 50 hr |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Meigs | 3 days |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Meigs | 3 days |
| Apr 4, 10:59 AM EDT | River Flood Warning | RLX | Gallia | 3 days |
| Apr 4, 11:21 AM EDT | Areal Flood Warning | RLX | Washington | 15 hr |
| Apr 4, 1:56 PM EDT | River Flood Warning | RLX | Meigs | 63 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.